Ask a doctor

When Can I Start Taking Motrin After Tummy Tuck?

4 Weeks Postop Tummy Tuck,bodyaches @ End of Day..when Can You Start Taking Motrin Again?

Doctor Answers 6

Medication after Tummy tuck

I allow patients to resume medications like ibuprofen (motrin) anywhere between 2-3 weeks after surgery depending on the amount of residual bruising and swelling in the area. 

Las Vegas Plastic Surgeon
5.0 out of 5 stars 43 reviews

10001 South Eastern Ave.
Henderson, NV 89052

When Can I Start Taking Motrin After Tummy Tuck?

Congratulations on having undergone the tummy tuck procedure. It is always best to run these types of questions by your plastic surgeon. Each plastic surgeon may have a different view regarding this question of  timing to start anti-inflammatories (most feel that it is safe to do three weeks postoperatively assuming complication free post operative course).  Some patients should not use anti-inflammatories based on their past medical/surgical history and/or allergy history. Best wishes for an outcome that you will be very pleased with.

Tom J. Pousti, MD, FACS
San Diego Plastic Surgeon
5.0 out of 5 stars 1,054 reviews

8851 Center Drive
San Diego, CA 91942

Motrin after a tummy tuck

I usually allow patients to take anti-inflammatories about 2-3 weeks after surgery provided that everything is healing fine.

Steven Wallach, MD
New York Plastic Surgeon
4.5 out of 5 stars 20 reviews

1049 Fifth Ave
New York, NY 10028

Motrin for pain after tummy tuck

Motrin can be an excellent medication for post operative pain control but like any drug has risks and benefits. Generally speaking it is safe to use 2 weeks after drain removal following a tummy tuck, in my opinion. There may be exceptions and it should not be used long term without supervision. Therefore, I would first discuss this with your surgeon.

Otto Joseph Placik, MD
Chicago Plastic Surgeon
5.0 out of 5 stars 58 reviews

880 W Central Rd
Arlington Heights, IL 60005

Abdominoplasty pain control

Motrin is one of my favorite pain medications.  It is free from many of the side effects associated with other pain relievers.  However, as you know, it may cause post surgical bleeding.  Its antiplatelet effects are only active for less than 48 hours.  You are certainly out of the window of bleeding risks associated with this medication.  However, it is known to cause gastric irritation.  Thus, it is recommended to take with food in your stomach.

Jason R. Hess, MD
San Diego Plastic Surgeon
5.0 out of 5 stars 10 reviews

4060 4th Ave
San Diego, CA 92103

Body Aches and Tummy Tuck

Four weeks after tummy tuck you can start to take Motrin but prior to self prescribing I would revisit with your PS to take sure your "body aches" are not a result of something related to the tummy tuck or an unrelated cause.

Dr. ES

Earl Stephenson, Jr., MD, DDS, FACS
Atlanta Plastic Surgeon
5.0 out of 5 stars 19 reviews

2220 Wisteria Drive
Snellville, GA 30078

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.